Arkansas, 2007

Hail and Damaging Wind in Arkansas, June 2, 2007

June 2, 2007 · NWS LZK · 3 events in 1 county or zone

An mesoscale convective vortex (MCV, defined as a small low pressure area left behind by previous thunderstorms) arrived in southwest Arkansas on the 2nd. Cool air aloft with the MCV moved over much warmer conditions near the ground, with showers and thunderstorms popping up quickly.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

An mesoscale convective vortex (MCV, defined as a small low pressure area left behind by previous thunderstorms) arrived in southwest Arkansas on the 2nd. Cool air aloft with the MCV moved over much warmer conditions near the ground, with showers and thunderstorms popping up quickly.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 2, 1:30 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT SAT JUN 2 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
VORTICITY CENTER OVER THE SOUTHWEST CORNER OF THE STATE WILL KEEP
DRIVING STORMS TOWARD THE NORTH AND EAST. ONGOING CONVECTION ALSO
WILL BE DRIVEN BY A GOOD TEMPERATURE LAPSE RATE BETWEEN THE 85 AND
50 KPA SURFACES. THERE MAY BE A DECREASE IN COVERAGE AS SURFACE
HEATING COMES TO AN END AND THE MCV SPINS ITSELF OUT...BUT THEN THE
FRONT WILL PROVIDE THE NEEDED LIFT TO MAINTAIN CONVECTION DURING THE
OVERNIGHT HOURS. THE GFS BRINGS A WEAK SYSTEM IN THE UPPER FLOW...
CONSEQUENTLY ITS SURFACE SOLUTION SHOWS A RATHER SLOW COLD FRONT
THAT BARELY MAKES ITS WAY ACROSS THE STATE. IN COMPARISON...THE NAM
IS MORE FORCEFUL WITH THE SHORT WAVE DRIVING THE SURFACE FRONT.
BOTH MODELS KEEP NORTHWEST FLOW ALOFT...SO THIS WOULD TEND TO DRIVE
THE SURFACE FEATURES...RATHER THAN HAVING THEM STALL. PREFER TO
FOLLOW THE NAM FOR THE EARLY PERIODS OF THE SHORT TERM. WITH THE
COLD FRONT MAKING ITS WAY THROUGH THE STATE COMPLETELY...THE FCST
WILL REMAIN DRY PAST MONDAY NIGHT UNTIL THE END OF THE SHORT TERM.
TEMPERATURES WILL BE SLIGHTLY BELOW OR NEAR NORMAL.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
IT APPEARS A RIDGE OF HIGH PRESSURE WILL HOLD ACROSS THE SOUTH
CENTRAL AND SOUTHEAST UNITED STATES THROUGH MUCH OF THE PERIOD.
UNDER THE HIGH...MOSTLY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES
ARE EXPECTED.

THERE WILL BE A RATHER INTENSE STORM SYSTEM TO THE NORTH OF THE
REGION. THE SYSTEM WILL TRACK ACROSS THE NORTHERN PLAINS AND THE
UPPER MIDWEST...WITH A COLD FRONT MAKING IT PERHAPS INTO SOUTHERN
MISSOURI. THE FRONT WILL APPROACH NORTHERN ARKANSAS BY
FRIDAY/SATURDAY...BUT WILL PROBABLY NOT QUITE MAKE IT. GIVEN
THIS...WILL KEEP RAIN OUT OF THE FORECAST FOR NOW.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  84  62  83 /  30  10  10  10
CAMDEN AR         66  86  64  85 /  30  30  20  20
HARRISON AR       62  80  60  79 /  30  10  10  10
HOT SPRINGS AR    64  85  63  84 /  30  20  10  10
LITTLE ROCK   AR  65  86  64  84 /  30  20  10  10
MONTICELLO AR     68  87  66  86 /  30  30  20  20
MOUNT IDA AR      63  85  61  83 /  30  20  10  10
MOUNTAIN HOME AR  62  80  61  80 /  30  10  10  10
NEWPORT AR        63  85  62  84 /  30  20  10  10
PINE BLUFF AR     66  87  65  85 /  30  20  10  20
RUSSELLVILLE AR   63  83  62  82 /  30  20  10  10
SEARCY AR         64  85  63  84 /  30  20  10  10
STUTTGART AR      65  86  64  85 /  30  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...32 / LONG TERM...46
Hazardous weather outlook, Jun 2, 2:45 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT SAT JUN 2 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
345 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LOW PRESSURE SYSTEM ALOFT WAS OVER SOUTHWEST ARKANSAS AT LATE
AFTERNOON. MEANWHILE...A WEAK COLD FRONT WAS PUSHING INTO NORTHWEST
ARKANSAS. THESE TWO FEATURES WILL WORK TOGETHER TO TRIGGER SCATTERED
SHOWERS AND THUNDERSTORMS ON INTO THE EVENING HOURS.

THUNDERSTORMS COULD OCCUR IN JUST ABOUT ANY PART OF THE STATE. QUITE
A FEW OF THESE STORMS WILL PRODUCE WIND GUSTS FROM 30 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING.

ISOLATED STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING
WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO 1 INCH IN DIAMETER.

THUNDERSTORMS WILL TEND TO HAVE A SLOW MOVEMENT...WHICH WILL PROLONG
RAINFALL IN SPOTS. GIVEN THIS...LOCALLY HEAVY RAIN IS EXPECTED...
WITH AMOUNTS UP TO TWO INCHES.

PRECIPITATION WILL TEND TO DISSIPATE DURING THE EVENING HOURS WITH
THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...THE COLD FRONT WILL BE MAKING ITS WAY FARTHER INTO THE
STATE. THERE WILL ONCE AGAIN BE THUNDERSTORMS IN ARKANSAS...BUT
COVERAGE IS LIKELY TO BE LESS THAN IT WAS ON SATURDAY. HOWEVER...
ISOLATED SEVERE STORMS WILL STILL BE POSSIBLE.

THE COLD FRONT IS EXPECTED TO EVENTUALLY STALL OUT JUST SOUTH OF
ARKANSAS...WITH DECREASING RAIN CHANCES FOR THE FIRST PART OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR SUNDAY...WITH ANY
SEVERE WEATHER REMAINING ISOLATED.

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

28

In the hours before

Special weather statement, Jun 2, 3:20 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
420 PM CDT SAT JUN 2 2007

ARZ063-064-068-069-022220-
BRADLEY-CLEVELAND-DREW-LINCOLN-
420 PM CDT SAT JUN 2 2007

...SIGNIFICANT WEATHER ALERT FOR BRADLEY...CLEVELAND...WESTERN
DREW AND SOUTHWEST LINCOLN COUNTIES UNTIL 515 PM CDT...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RISON TO WARREN TO 6
MILES SOUTH OF HERMITAGE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL COULD
OCCUR WITH THESE STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE CARMEL...SIMPSON...PATTSVILLE...
INGALLS...VICK...KEDRON...DUNKEFFIE LAKE AND SUMPTER.

57
Special weather statement, Jun 2, 3:38 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 PM CDT SAT JUN 2 2007

ARZ063-064-069-022220-
CLEVELAND-DREW-LINCOLN-
438 PM CDT SAT JUN 2 2007

...SIGNIFICANT WEATHER ALERT CONTINUES FOR CLEVELAND...DREW AND
LINCOLN COUNTIES UNTIL 515 PM CDT...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RISON TO WILMAR TO 9
MILES NORTHWEST OF FOUNTAIN HILL...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL COULD
OCCUR WITH THESE STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE CARMEL...SIMPSON...PATTSVILLE...
INGALLS...VICK...KEDRON...DUNKEFFIE LAKE AND SUMPTER.

ARZ063-022150-
BRADLEY-
438 PM CDT SAT JUN 2 2007

...SIGNIFICANT WEATHER ALERT FOR BRADLEY COUNTY HAS BEEN CANCELLED...

THE THUNDERSTORMS HAVE MOVED OUT OF BRADLEY COUNTY.

57
Special weather statement, Jun 2, 3:38 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT...UPDATED/CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 PM CDT SAT JUN 2 2007

ARZ063-064-069-022220-
CLEVELAND-DREW-LINCOLN-
438 PM CDT SAT JUN 2 2007

...SIGNIFICANT WEATHER ALERT CONTINUES FOR CLEVELAND...DREW AND
LINCOLN COUNTIES UNTIL 515 PM CDT...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RISON TO WILMAR TO 9
MILES NORTHWEST OF FOUNTAIN HILL...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH...SMALL HAIL...AND HEAVY RAINFALL COULD
OCCUR WITH THESE STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE CARMEL...SIMPSON...PATTSVILLE...
INGALLS...VICK...KEDRON...DUNKEFFIE LAKE AND SUMPTER.

ARZ063-022150-
BRADLEY-
438 PM CDT SAT JUN 2 2007

...SIGNIFICANT WEATHER ALERT FOR BRADLEY COUNTY HAS BEEN CANCELLED...

THE THUNDERSTORMS HAVE MOVED OUT OF BRADLEY COUNTY.

57
Special weather statement, Jun 2, 3:54 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
454 PM CDT SAT JUN 2 2007

ARZ069-022225-
DREW-
454 PM CDT SAT JUN 2 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN EXTENDED TO NORTH CENTRAL
DREW COUNTY UNTIL 525 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE MONTICELLO...MOVING NORTHEAST AT 10
MPH.

FREQUENT LIGHTNING...SMALL HAIL...HEAVY RAINFALL...AND WIND GUSTS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE COLEMAN...GREEN MOUNT AND
FLORENCE.

57

The radar

The Springfield radar (KSGF), 129 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 2, 4:40 PM CST
Where
Marion County, Yellville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.230, -92.680

Limbs were blown down at several locations in Yellville.

Lightning, Marion

When
June 2, 4:40 PM CST
Where
Marion County, Yellville
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.230, -92.680

Lightning struck the county courthouse. There was damage to the outside of the building, as well as several computers inside the courthouse.

Hail, Marion

When
June 2, 4:45 PM CST
Where
Marion County, Yellville
Measured
0.75 in hail
Reported by
Public
Coordinates
36.230, -92.680

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28675, 40439, 28672.